Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 10, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 10, 2018, 10:13 AM CST for Lawrence County, Mississippi. It took effect at Feb 12, 2018, 6:00 AM CST. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2018, 10:13 AM CST (16:13 UTC)
- In effect from
- Feb 12, 2018, 6:00 AM CST
- Expired
- Feb 12, 2018, 9:46 AM CST
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lawrence County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Monticello (MTCM6).
- Action stage
- 21 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02488500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
799
WGUS44 KJAN 101613
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1013 AM CST Sat Feb 10 2018
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Pearl River Near Monticello affecting Lawrence County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC077-112213-
/O.NEW.KJAN.FL.W.0010.180212T1200Z-000000T0000Z/
/MTCM6.1.ER.180212T1200Z.180213T0600Z.000000T0000Z.NO/
1013 AM CST Sat Feb 10 2018
The National Weather Service in Jackson has issued a
* Flood Warning for
The Pearl River Near Monticello
* from Monday morning until further notice.
* At 9:15 AM Saturday the stage was 21.2 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage Monday morning and
will continue to rise to near 22.5 feet early Tuesday afternoon.
* Impact...At 22.0 feet...Water inundates some lowland and
agricultural land near the river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Middle Pearl River
Monticello 22 21.2 Sat 09 AM 21.5 22.0 22.5 22.5 12 PM 02/13
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$4 follow-up statements
493
WGUS84 KJAN 110212
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
812 PM CST Sat Feb 10 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Above Philadelphia affecting Neshoba County
Tuscolameta Creek At Walnut Grove affecting Leake County
Yockanookany River Near Ofahoma affecting Leake County
Pearl River Near Monticello affecting Lawrence County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC099-120812-
/O.CON.KJAN.FL.W.0006.000000T0000Z-000000T0000Z/
/PLAM6.1.ER.180209T0830Z.180213T0000Z.000000T0000Z.NO/
812 PM CST Sat Feb 10 2018
The Flood Warning continues for
The Pearl River Above Philadelphia
* until further notice.
* At 7:45 PM Saturday the stage was 13.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 14.0 feet Monday
evening.
* Impact...At 14.0 feet...Water begins to cover some of the Burnside
Lake Water Park roadways and camp areas.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Upper Pearl River
Philadelphia 13 13.6 Sat 08 PM 13.7 13.9 13.9 14.0 06 PM 02/12
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$
MSC079-120812-
/O.EXT.KJAN.FL.W.0005.000000T0000Z-180213T1200Z/
/WTGM6.1.ER.180208T0500Z.180209T2115Z.180213T0000Z.NO/
812 PM CST Sat Feb 10 2018
The Flood Warning continues for
The Tuscolameta Creek At Walnut Grove
* until Tuesday morning.
* At 7:00 PM Saturday the stage was 21.4 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will rise above flood stage late tomorrow
morning and will continue to rise to near 25.5 feet tomorrow
evening.
* Impact...At 25.0 feet...Agricultural land and low areas along and
near the river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Tuscolameta Creek
Walnut Grove 25 21.4 Sat 07 PM 24.3 25.4 24.6 25.5 06 PM 02/11
&&
LAT...LON 3266 8953 3261 8945 3257 8935 3250 8942
3258 8953 3263 8960
$$
MSC079-120812-
/O.EXT.KJAN.FL.W.0007.180212T2230Z-000000T0000Z/
/OFAM6.1.ER.180212T2230Z.180214T0600Z.000000T0000Z.NO/
812 PM CST Sat Feb 10 2018
The Flood Warning continues for
The Yockanookany River Near Ofahoma
* from Monday afternoon until further notice.
* At 7:45 PM Saturday the stage was 17.3 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will rise above flood stage Monday afternoon
and will continue to rise to near 20.0 feet Wednesday morning.
* Impact...At 19.0 feet...Minor overbank flooding of farmland along
the river is occurring.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Yockanookany River
Ofahoma 19 17.3 Sat 08 PM 17.4 18.3 19.7 20.0 06 AM 02/14
&&
LAT...LON 3267 8975 3280 8976 3295 8972 3293 8958
3280 8964 3271 8964
$$
MSC077-120811-
/O.CON.KJAN.FL.W.0010.180212T1200Z-000000T0000Z/
/MTCM6.1.ER.180212T1200Z.180213T0600Z.000000T0000Z.NO/
812 PM CST Sat Feb 10 2018
The Flood Warning continues for
The Pearl River Near Monticello
* from Monday morning until further notice.
* At 7:15 PM Saturday the stage was 21.2 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage Monday morning and
will continue to rise to near 22.5 feet early Tuesday morning.
* Impact...At 22.0 feet...Water inundates some lowland and
agricultural land near the river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Middle Pearl River
Monticello 22 21.2 Sat 07 PM 21.5 22.0 22.5 22.5 12 AM 02/13
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$146
WGUS84 KJAN 111605
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1005 AM CST Sun Feb 11 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Above Philadelphia affecting Neshoba County
Yockanookany River Near Ofahoma affecting Leake County
Pearl River Near Monticello affecting Lawrence County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC099-122205-
/O.CON.KJAN.FL.W.0006.000000T0000Z-000000T0000Z/
/PLAM6.1.ER.180209T0830Z.180213T0000Z.000000T0000Z.NO/
1005 AM CST Sun Feb 11 2018
The Flood Warning continues for
The Pearl River Above Philadelphia
* until further notice.
* At 8:45 AM Sunday the stage was 13.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 14.0 feet
tomorrow evening.
* Impact...At 14.0 feet...Water begins to cover some of the Burnside
Lake Water Park roadways and camp areas.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Upper Pearl River
Philadelphia 13 13.6 Sun 09 AM 13.9 14.0 13.8 14.0 06 PM 02/12
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$
MSC079-122205-
/O.EXT.KJAN.FL.W.0007.180213T1330Z-000000T0000Z/
/OFAM6.1.ER.180213T1330Z.180215T0000Z.000000T0000Z.NO/
1005 AM CST Sun Feb 11 2018
The Flood Warning continues for
The Yockanookany River Near Ofahoma
* from Tuesday morning until further notice.
* At 8:45 AM Sunday the stage was 17.2 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will rise above flood stage Tuesday morning
and will continue to rise to near 20.0 feet Wednesday evening.
* Impact...At 19.0 feet...Minor overbank flooding of farmland along
the river is occurring.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Yockanookany River
Ofahoma 19 17.2 Sun 09 AM 17.5 18.9 19.8 20.0 06 PM 02/14
&&
LAT...LON 3267 8975 3280 8976 3295 8972 3293 8958
3280 8964 3271 8964
$$
MSC077-122205-
/O.EXT.KJAN.FL.W.0010.180213T0600Z-180216T0600Z/
/MTCM6.1.ER.180213T0600Z.180213T1200Z.180215T1800Z.NO/
1005 AM CST Sun Feb 11 2018
The Flood Warning continues for
The Pearl River Near Monticello
* from late Monday night to late Thursday night.
* At 9:15 AM Sunday the stage was 21.3 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will crest at 22.0 feet Tuesday morning.
* Impact...At 22.0 feet...Water inundates some lowland and
agricultural land near the river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Middle Pearl River
Monticello 22 21.3 Sun 09 AM 21.6 22.1 22.0 22.0 06 AM 02/13
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$810
WGUS84 KJAN 120217
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
817 PM CST Sun Feb 11 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Above Philadelphia affecting Neshoba County
Yockanookany River Near Ofahoma affecting Leake County
Pearl River Near Monticello affecting Lawrence County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC099-130817-
/O.EXT.KJAN.FL.W.0006.000000T0000Z-180216T1800Z/
/PLAM6.1.ER.180209T0830Z.180210T0730Z.180216T0600Z.NO/
817 PM CST Sun Feb 11 2018
The Flood Warning continues for
The Pearl River Above Philadelphia
* until Friday afternoon.
* At 7:45 PM Sunday the stage was 13.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river has crested and will begin a very slow fall.
* Impact...At 14.0 feet...Water begins to cover some of the Burnside
Lake Water Park roadways and camp areas.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Upper Pearl River
Philadelphia 13 13.5 Sun 08 PM 13.5 13.4 13.3 crested
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$
MSC079-130817-
/O.EXT.KJAN.FL.W.0007.180213T1330Z-180217T0430Z/
/OFAM6.1.ER.180213T1330Z.180215T0000Z.180216T1630Z.NO/
817 PM CST Sun Feb 11 2018
The Flood Warning continues for
The Yockanookany River Near Ofahoma
* from Tuesday morning to Friday evening.
* At 7:45 PM Sunday the stage was 17.2 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will rise above flood stage Tuesday morning
and will continue to rise to near 20.0 feet Wednesday evening.
* Impact...At 19.0 feet...Minor overbank flooding of farmland along
the river is occurring.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Yockanookany River
Ofahoma 19 17.2 Sun 08 PM 17.5 18.9 19.8 20.0 06 PM 02/14
&&
LAT...LON 3267 8975 3280 8976 3295 8972 3293 8958
3280 8964 3271 8964
$$
MSC077-130816-
/O.EXT.KJAN.FL.W.0010.180213T0600Z-180217T0000Z/
/MTCM6.1.ER.180213T0600Z.180213T1200Z.180216T1200Z.NO/
817 PM CST Sun Feb 11 2018
...Flood Warning extended until Friday evening...
The Flood Warning continues for
The Pearl River Near Monticello
* from late Monday night to Friday evening.
* At 7:15 PM Sunday the stage was 21.5 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will rise above flood stage early Tuesday
morning and will continue to rise to near 22.1 feet Tuesday
morning.
* Impact...At 22.0 feet...Water inundates some lowland and
agricultural land near the river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Middle Pearl River
Monticello 22 21.5 Sun 07 PM 21.6 22.1 22.0 22.1 06 AM 02/13
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$092
WGUS84 KJAN 121546
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
946 AM CST Mon Feb 12 2018
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Pearl River Near Monticello affecting Lawrence County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC077-121616-
/O.CAN.KJAN.FL.W.0010.000000T0000Z-180217T0000Z/
/MTCM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
946 AM CST Mon Feb 12 2018
The Flood Warning is cancelled for
The Pearl River Near Monticello.
* At 9:15 AM Monday the stage was 21.7 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest just below flood stage at 21.9 feet
around midnight tonight.
* Impact...At 22.0 feet...Water inundates some lowland and
agricultural land near the river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Middle Pearl River
Monticello 22 21.7 Mon 09 AM 21.9 21.7 21.2 21.9 06 AM 02/13
&&
LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
3155 9002 3140 8992
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 10, 5:38 AM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Feb 10, 5:38 AM CST, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Jackson MS 538 AM CST Sat Feb 10 2018 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: Widespread rain and some embedded thunderstorms will continue to move into the region today and affect all TAF sites. This will lead to a mixture of MVFR to even LIFR ceilings at times through the next 24 hours and reduced vis as well in heavier downpours. Overall very poor flying weather is expected. /28/ && .DISCUSSION... Today and tonight... Showers continue to overspread the region from the west and some from the south. This will continue to be the case through the remainder of this morning, with coverage expected to increase as well. Instability will be limited today which should limit thunder for most of the area, but it won't be out of the question to hear a clap or two. The best location to see thunderstorms will be south of I-20 and especially from roughly Bude to De Kalb. It is in this area where instability will be present, along with some better shear, to bring a marginal potential for an isolated strong to severe storm. Given the lack of coverage there this morning, perhaps some heating can occur there to provide a better impetus for a stronger storm. The main concern will be from damaging winds with any storm that can become stronger but considering enough shear, can't rule out a tornado. Hail is a much lesser threat given the lack of very steep lapse rates. Have adjusted the area for the graphic/HWO, thinking the better area is closer to the southeast part of the forecast area. The main concern for today and tonight will be the potential for heavy rain and some flooding. The PW value of 1.3 inches off the 00Z KJAN sounding indicates that moisture has flooded into the region as compared to 24 hours earlier of 0.28 inches. Model PW depiction shows values around 1.6 inches today. This will lead to a few heavy downpours, and considering the recent rainfall, the threat for flooding is non-zero especially in stronger thunderstorms. Going advertisement of this in the HWO/graphics will remain the same. The region will remain under southwesterly flow aloft, with continued moisture influx. Therefore, rain will continue into this evening and tonight. Hi-res model guidance shows that the axis should shift to the east/southeast this evening ahead of a cold front making its way south into the area, and have focused the higher POPs in this location. As far as temperatures are concerned, highs will be in the 60s and some lower 70s thanks to the passage of the warm front yesterday and despite the continued clouds and rain. Overnight lows will be mild across much of the area with the exception of the Delta. It will be here where a cold front should have moved through after midnight and cooler air will move in by daybreak, thus lows in the middle 40s. /28/ Sunday through next Friday... The cold front will be meandering about the Delta region on a northeast to southwest trajectory as we begin Sunday. Through the course of the day, the front will move east through the CWA as an upper level trough shifts east out of the southern plains and towards the Mid-South region. Increased forcing along the front, in addition to deep moisture pooling out ahead of it, and daytime heating, will yet again bring about another round of showers and storms to a good portion of the forecast area through mainly the late morning and afternoon hours. During this time, with adequate deep wind shear, instability, and some modestly steep mid-level lapse rates, an isolated severe storm will be possible. The best potential for such activity currently looks to generally reside along and east of a Natchez to Jackson to Columbus line. Across this area, a "Marginal" risk for severe storms exists. The primary concern with the most intense storms will be damaging wind gusts, but a tornado cannot be ruled out. To a lesser extent, an isolated storm could become capable of producing hail to the size of quarters. In addition to this, a "Limited" threat for heavy rainfall potentially resulting in flash flooding and river flooding will remain ongoing throughout the day Sunday. As the front pushes through the CWA Sunday evening, some light rain will linger in its wake as another weak disturbance lifts northeast across the area. High pressure will also build into the region in the front's wake. This will cause noticeably cooler drier air to advect south into the region. With rainfall ending across the CWA through the course of Monday morning and early afternoon, lows Monday morning will range from the middle 30s to the lower 50s. Highs Monday afternoon will only range from the middle 40s to around 60. Then will clouds lingering Monday night, lows will range from around 40 to the middle 50s. A break from the rain currently looks to fall Monday night into Tuesday. Increasing zonal flow aloft, and increasing isentropic lift over the CWA, ahead of a front approaching the area from the north, will result in some chance for showers Wednesday through Friday. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 67 60 66 44 / 100 89 92 39 Meridian 69 61 70 49 / 100 90 100 49 Vicksburg 67 56 58 39 / 100 84 89 32 Hattiesburg 72 62 74 52 / 99 90 100 54 Natchez 67 60 62 41 / 100 89 91 38 Greenville 63 45 46 34 / 100 74 78 24 Greenwood 65 51 50 37 / 100 80 87 24 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 28
Hazardous weather outlook, Feb 10, 4:51 AM CST, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 451 AM CST Sat Feb 10 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>044-047-053- 059-060-111100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren-Claiborne- Jefferson-Adams- 451 AM CST Sat Feb 10 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Locally heavy rainfall will once again be possible this weekend, beginning on today. Rainfall totals on the order of 1 to 3 inches, with locally higher amounts possible which could result in flash flooding and river flooding over the outlook area. This will especially be the case in areas were soils are already saturated from recent heavy rains. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday Flooding is possible for the entire outlook area on Sunday. Isolated severe thunderstorms are possible for portions of Northeast Louisiana, and portions of Mississippi, primarily along and southeast of the Natchez Trace corridor on Sunday. Damaging winds gusts will be the primary concern with these storms and a tornado cannot be ruled out. A storm or two could also produce hail to the size of quarters on Sunday. (www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday. MSZ045-046-048>052-054>058-061>066-072>074-111100- Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Copiah- Simpson-Smith-Jasper-Clarke-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 451 AM CST Sat Feb 10 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Isolated severe thunderstorms are possible for portions of portions of Mississippi, primarily along and southeast of the Natchez Trace corridor on Saturday. Damaging winds gusts will be the primary concern with these storms and a tornado cannot be ruled out. (www.weather.gov/images/jan/graphicast/image2.png) Locally heavy rainfall will once again be possible this weekend, beginning today. Rainfall totals on the order of 1 to 3 inches, with locally higher amounts possible which could result in flash flooding and river flooding over the outlook area. This will especially be the case in areas were soils are already saturated from recent heavy rains. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday Locally heavy rainfall will once again be possible this weekend, continuing into Sunday. Rainfall totals on the order of 1 to 3 inches, with locally higher amounts possible which could result in flash flooding and river flooding over the outlook area. This will especially be the case in areas were soils are already saturated from recent heavy rains. (www.weather.gov/images/jan/graphicast/image1.png) Isolated severe thunderstorms are possible for portions of of Mississippi, primarily along and southeast of the Natchez Trace corridor on Sunday. Damaging winds gusts will be the primary concern with these storms and a tornado cannot be ruled out. A storm or two could also produce hail to the size of quarters on Sunday. (www.weather.gov/images/jan/graphicast/image3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Sunday. 28 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 9:54 AM CST | River Flood Warning | JAN | Sunflower | 33 days |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.